Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2016, 2:43 PM CST for 5 parishes in Louisiana; Columbia County, Union County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2016, 2:43 PM CST (20:43 UTC)
- Expired
- Mar 12, 2016, 3:15 PM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS54 KSHV 122043
SVRSHV
ARC027-139-LAC013-027-061-111-119-122115-
/O.NEW.KSHV.SV.W.0026.160312T2043Z-160312T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST SAT MAR 12 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTH CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
CENTRAL WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTH CENTRAL LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 315 PM CST
* AT 243 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HOMER...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...JUNCTION CITY...HAYNESVILLE...BERNICE...GIBSLAND...
EMERSON...DUBBERLY...SHONGALOO...WESSON...URBANA...ATLANTA...COOLEY...
EVERGREEN...ATHENS...SPEARSVILLE...LILLIE...MOUNT LEBANON...LOCKHART AND
HORSEHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3273 9261 3289 9289 3246 9309 3269 9342
3319 9329 3317 9234
TIME...MOT...LOC 2043Z 240DEG 49KT 3269 9310
HAIL...<.75IN
WIND...60MPH
$$
VIII.2 follow-up statements
144
WWUS54 KSHV 122056
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CST SAT MAR 12 2016
ARC027-139-LAC013-027-061-111-119-122115-
/O.CON.KSHV.SV.W.0026.000000T0000Z-160312T2115Z/
COLUMBIA AR-UNION AR-BIENVILLE LA-WEBSTER LA-UNION LA-LINCOLN LA-
CLAIBORNE LA-
256 PM CST SAT MAR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHEASTERN COLUMBIA AND SOUTHWESTERN UNION COUNTIES...NORTH
CENTRAL BIENVILLE...CENTRAL WEBSTER...NORTHWESTERN UNION...NORTH
CENTRAL LINCOLN AND CLAIBORNE PARISHES...
AT 255 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOMER...MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...JUNCTION CITY...HAYNESVILLE...BERNICE...GIBSLAND...
EMERSON...DUBBERLY...SHONGALOO...WESSON...URBANA...ATLANTA...COOLEY...
EVERGREEN...ATHENS...SPEARSVILLE...LILLIE...MOUNT LEBANON...LOCKHART AND
HORSEHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3246 9309 3269 9342 3319 9329 3317 9234
3273 9261 3289 9289
TIME...MOT...LOC 2055Z 239DEG 45KT 3275 9298
HAIL...<.75IN
WIND...60MPH
$$
VIII.595
WWUS54 KSHV 122106
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST SAT MAR 12 2016
LAC061-122115-
/O.CAN.KSHV.SV.W.0026.000000T0000Z-160312T2115Z/
LINCOLN LA-
306 PM CST SAT MAR 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN PARISH
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3246 9309 3269 9342 3319 9329 3317 9234
3282 9271 3280 9273 3289 9289
TIME...MOT...LOC 2105Z 240DEG 49KT 3282 9283
$$
ARC027-139-LAC013-027-111-119-122115-
/O.CON.KSHV.SV.W.0026.000000T0000Z-160312T2115Z/
COLUMBIA AR-UNION AR-BIENVILLE LA-WEBSTER LA-UNION LA-CLAIBORNE LA-
306 PM CST SAT MAR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHEASTERN COLUMBIA AND SOUTHWESTERN UNION COUNTIES...NORTH
CENTRAL BIENVILLE...CENTRAL WEBSTER...NORTHWESTERN UNION AND
CLAIBORNE PARISHES...
AT 305 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINDEN...HOMER...JUNCTION CITY...HAYNESVILLE...GIBSLAND...EMERSON...
DUBBERLY...SHONGALOO...WESSON...URBANA...ATLANTA...EVERGREEN...ATHENS...
SPEARSVILLE...LILLIE...MOUNT LEBANON...LOCKHART...HORSEHEAD...CORNEY LAKE
AND WALKERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3246 9309 3269 9342 3319 9329 3317 9234
3282 9271 3280 9273 3289 9289
TIME...MOT...LOC 2105Z 240DEG 49KT 3282 9283
HAIL...<.75IN
WIND...60MPH
$$
VIII.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:02 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 12, 11:02 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST SAT MAR 12 2016
.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE BECOMING MORE
WIDESPREAD IN ASSOCIATION WITH A LOW PRESSURE SYSTEM ACROSS
CENTRAL TEXAS. CURRENTLY...ALL OF THE CONVECTION IS ACROSS OUR
EAST TEXAS COUNTIES. AS THE LOW CONTINUES TO MOVE TO THE NNE...EXPECT
CONVECTION TO SPREAD INTO THE REST OF THE REGION. MADE SOME SLIGHT
MODIFICATIONS TO TEMPERATURE TRENDS DUE TO CLOUD COVER...MORNING
FOG...AND RAIN. OTHERWISE...THE REST OF THE FORECAST LOOKS TO BE
ON TRACK. /20/
&&
.PREV DISCUSSION... /ISSUED 537 AM CST SAT MAR 12 2016/
AVIATION...
A WEAK FRONTAL BOUNDARY WILL SHIFT NORTH TODAY ALLOWING FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS AREA TAF SITES FROM
12/16Z-13/00Z. IFR/LIFR CEILINGS AND VISIBILITIES THIS MORNING TO
GRADUALLY IMPROVE TO MVFR BY 13/00Z. HOWEVER...CEILINGS TO BECOME
IFR AFTER 13/06Z ACROSS MOST SITES. OTHERWISE...SOUTHEAST WINDS 5
TO 10 KNOTS TODAY TO BECOME LIGHT AND VARIABLE OVERNIGHT. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 58 79 55 / 60 20 20 10
MLU 69 59 78 56 / 70 30 20 10
DEQ 68 54 73 51 / 60 20 20 10
TXK 68 57 75 53 / 60 20 20 10
ELD 67 58 76 54 / 70 40 30 20
TYR 71 58 78 55 / 60 10 10 10
GGG 71 58 79 54 / 60 10 10 10
LFK 74 60 82 55 / 60 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
153-166-167.
&&
20Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 12 2016 LAZ010-011-017>022-TXZ138-151-153-166-167-131800- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-HARRISON-PANOLA-SHELBY-SAN AUGUSTINE- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. TXZ108>111-124-125-136-137-149-150-152-165-131800- FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- NACOGDOCHES-ANGELINA- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-112-131800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-CASS- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...ARE POSSIBLE TODAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO POSSIBLY SCATTERED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. ARZ071>073-LAZ001>006-012>014-TXZ126-131800- LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- BIENVILLE-JACKSON-OUACHITA-MARION- 1200 PM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...COULD BRING AN ADDITIONAL INCH OF RAINFALL TO THE AREA. EVEN THESE MODEST AMOUNTS OF RAINFALL WILL LIKELY AGGRAVATED ONGOING SEVERE FLOODING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED AFTERNOON THUNDERSTORMS WILL RAPIDLY DEVELOP SUNDAY AFTERNOON. LARGE HAIL MAY OCCUR WITH THESE STORMS...AND VERY STRONG WIND GUSTS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Mar 12, 2:21 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 221 PM CST SAT MAR 12 2016 ARZ072-LAZ002>004-012-122100- COLUMBIA AR-CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA- 221 PM CST SAT MAR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIACOLUMBIA COLUMBIA...NORTHWESTERN BIENVILLE...NORTHEASTERN BOSSIER...WEBSTER AND WESTERN CLAIBORNE PARISHES UNTIL 300 PM CST... AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MINDEN...MOVING NORTH AT 65 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINDEN...SPRINGHILL...HAYNESVILLE...SIBLEY...CULLEN...COTTON VALLEY... SAREPTA...DOYLINE...TAYLOR...EMERSON...DUBBERLY...DIXIE INN...HEFLIN... SHONGALOO...SMITHLAND...WELCOME...MACEDONIA...BUSSEY...CALHOUN AND EVERGREEN. LAT...LON 3226 9318 3257 9351 3323 9346 3323 9313 TIME...MOT...LOC 2021Z 183DEG 55KT 3260 9329 VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:20 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 28 hr |
| Mar 12, 1:19 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 18 hr |
| Mar 12, 11:13 AM CST | River Flood Warning | SHV | Caldwell, Ouachita | 44 days |
| Mar 12, 12:32 PM CST | Areal Flood Advisory | SHV | De Soto, Natchitoches, Sabine | 3 hr |
| Mar 12, 2:20 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 40 min |
| Mar 12, 2:21 PM CST | Special Weather Statement | SHV | Webster | 39 min |
| Mar 12, 4:44 PM CST | Flash Flood Warning | SHV | LaSalle | 3 hr |
| Mar 12, 3:40 PM CST | Special Weather Statement | SHV | Union | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.